MAUDE Adverse Event Report: B. BRAUN AVITUM AG - MELSUNGEN DIALOG+; DIALYZER, HIGH PERMEABILIT

B. BRAUN AVITUM AG - MELSUNGEN DIALOG+; DIALYZER, HIGH PERMEABILIT
Model Number 710200S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/16/2021
Type of Reportable Event Death
Event or Problem Description
As reported by user facility: the venous line detached from the catheter two (2) hours into treatment causing significant blood loss of 500+ ml.The venous pressure reading of the dialysis machine was around 200 mmhg during treatment and then dropped rapidly to 40 mmhg when the venous line detached.Since the lower alarm limit of the dialog+ machine was set to 20 mmhg, it did not trigger an alarm.The nurse responded within one (1) minute of the pressure drop to find that the venous line had become disconnected.The site was not covered.It was in plain sight.The patient received cpr and was transported to the hospital.The patient did pass away several days later.Please note that this is the same patient and incident as reported in mdr # 2521402-2021-00024.Additional importer narrative: the dialog+ dialysis machine was technically inspected by the customer's technician after the described event.It was confirmed that it operated as intended and has been cleared for use by the customer.Dependent on the pressure drop and the alarm limits set, the pressure monitoring system of a dialysis machine does not reliably detect a disconnection or dislodgement of the venous patient access.Therefore, the instructions for use of the dialog+ dialysis machine shows the following warning: risk to patient due to blood loss if cannulas get disconnected or dislodged! standard monitoring function of the dialysis machine cannot ensure detection if the cannulas get disconnected or dislodged.Ensure that the access to the patient always remains fully visible during therapy.Ensure that cannulas are adequately fixed.Regularly check patient access.Venous lower limit should be set to greater than or equal to 20 mmhg in tsm (technical service mode).

Brand Name
DIALOG+
Common Device Name
DIALYZER, HIGH PERMEABILIT
Manufacturer (Section D)
B. BRAUN AVITUM AG - MELSUNGEN
schwarzenberger weg 73-79
melsungen, D-342 12
GM  D-34212
MDR Report Key11968048
Report Number2521402-2021-00025
Device Sequence Number4268730
Product Code KDI
UDI-Device Identifier04046964285608
UDI-Public(01)04046964285608
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/09/2021
Report Date (Section F) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number710200S
Device Catalogue Number710200S
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/24/2021
Device Age5 YR
Event Location Outpatient Treatment Facility
Date Report to Manufacturer06/09/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization;
Date Report Sent to FDA06/09/2021